Alert archive / Mississippi / Flash Flood Watches in 2014

Flash Flood Watch 9, NWS Jackson, MS

June 9, 201431 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this flash flood watch at Jun 9, 2014, 11:43 AM CDT for 31 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Jun 9, 2014, 4:00 PM CDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2014, 11:43 AM CDT (16:43 UTC)
In effect from
Jun 9, 2014, 4:00 PM CDT
Expired
Jun 10, 2014, 7:00 PM CDT
In force
27 hr
Issued by
NWS Jackson, MS
Flood severity
None
All 42 counties

Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clay County, MS, Copiah County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jefferson County, MS, Leake County, MS, Leflore County, MS, Lowndes County, MS, Madison County, MS, Montgomery County, MS, Neshoba County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 70 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 4.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1036 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1036 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
769 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

228 
WGUS64 KJAN 091643
FFAJAN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON MS
1143 AM CDT MON JUN 9 2014

...PERIODS OF HEAVY RAIN LIKELY TODAY THROUGH MUCH OF TUESDAY...

THE NORTH CENTRAL PORTIONS OF MISSISSIPPI HAVE RECEIVED ANYWHERE FROM
4-7 INCHES OF RAINFALL OVER THE PAST 24 HOURS. A COUPLE OF MORE
ROUNDS OF HEAVY SHOWERS AND THUNDERSTORMS ARE LIKELY FOR THIS SAME
AREA THROUGH TUESDAY AFTERNOON.

MSZ018-019-025>033-100045-
/O.NEW.KJAN.FF.A.0009.140609T2100Z-140611T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-
INCLUDING THE CITIES OF...CLEVELAND...INDIANOLA...RULEVILLE...
GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON...
WINONA...EUPORA...MABEN...MATHISTON...WEST POINT...COLUMBUS...
ACKERMAN...WEIR...STARKVILLE
1143 AM CDT MON JUN 9 2014

...FLASH FLOOD WATCH IN EFFECT FROM 4 PM CDT THIS AFTERNOON
THROUGH TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTH 
  CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI AND NORTHWEST 
  MISSISSIPPI. 

* FROM 4 PM CDT THIS AFTERNOON THROUGH TUESDAY EVENING

* RAINFALL TOTALS OF 2-4 INCHES WITH LOCALLY HIGHER AMOUNTS OF
  5 TO 6 INCHES WILL BE POSSIBLE.

* HEAVY DOWNPOURS WILL BE CAPABLE OF 1 TO 2 INCHES PER HOUR WITH
  QUICK BURSTS OF HEAVY RAIN AND COULD QUICKLY CAUSE FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

15
1 follow-up statement
759 
WGUS64 KJAN 100147
FFAJAN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON MS
847 PM CDT MON JUN 9 2014

...MORE STORMS EXPECTED LATER TONIGHT...

ANOTHER ROUND OF RAIN AND STORMS ARE EXPECTED ACROSS THE WATCH AREA
LATER TONIGHT. HEAVY RAINFALL WILL FALL ACROSS AREAS THAT HAVE
RECENTLY SEEN HEAVY RAINFALL AND THIS WILL INCREASE THE THREAT OF
FLASH FLOODING.

MSZ018-019-025>033-101000-
/O.NEW.KJAN.FF.A.0010.140610T2300Z-140611T0000Z/
/O.EXT.KJAN.FF.A.0009.000000T0000Z-140610T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-
INCLUDING THE CITIES OF...CLEVELAND...INDIANOLA...RULEVILLE...
GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON...
WINONA...EUPORA...MABEN...MATHISTON...WEST POINT...COLUMBUS...
ACKERMAN...WEIR...STARKVILLE
847 PM CDT MON JUN 9 2014

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH TUESDAY MORNING...
...FLASH FLOOD WATCH IN EFFECT TUESDAY EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... 
  NORTHEAST MISSISSIPPI AND NORTHWEST MISSISSIPPI. 

* THROUGH TUESDAY MORNING

* RAINFALL TOTALS OF 2-4 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

* HEAVY DOWNPOURS WILL BE CAPABLE OF 1 TO 2 INCHES PER HOUR WITH 
  QUICK BURSTS OF HEAVY RAIN AND COULD QUICKLY CAUSE FLASH 
  FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

ARZ074-075-LAZ007>009-015-016-023>026-MSZ034>045-047>050-053-054-
059-060-101000-
/O.EXB.KJAN.FF.A.0009.000000T0000Z-140610T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-
COPIAH-JEFFERSON-ADAMS-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON...
PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...VICKSBURG...JACKSON...PEARL...
BRANDON...RICHLAND...FOREST...MORTON...PORT GIBSON...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...FAYETTE...NATCHEZ
847 PM CDT MON JUN 9 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHEAST ARKANSAS... 
  NORTHEAST LOUISIANA AND MISSISSIPPI. 

* THROUGH TUESDAY MORNING

* RAINFALL TOTALS OF 2-4 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

* HEAVY DOWNPOURS WILL BE CAPABLE OF 1 TO 2 INCHES PER HOUR WITH 
  QUICK BURSTS OF HEAVY RAIN AND COULD QUICKLY CAUSE FLASH 
  FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CME

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood watch went out at Jun 9, 11:20 AM CDT, 23 minutes earlier.

Area forecast discussion, Jun 9, 11:20 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1120 AM CDT MON JUN 9 2014

.UPDATE...INCREASED POPS FOR CENTRAL MS TOWARDS THE I-20 CORRIDOR
THROUGH THE LATE MORNING/EARLY AFTN AND LOWER TEMPS OWING TO
CONVECTIVELY COOLED AREA ALONG HIGHWAY 82 CORRIDOR IN THE NEAT TERM.
HEAVY RAIN AND SEVERE WORDING WERE ADDED FOR AREAS NORTH OF I-20 TO
THE THUNDERSTORM WORDING FOR LATE THIS AFTN AND EVENING AS EXPECTED
COMPLEX OF STORMS MOVES THROUGH.

.DISCUSSION...

HEAVY RAIN FELL OVER PORTIONS OF THE 82 CORRIDOR EARLY THIS MORNING
FROM A STALLED OUTFLOW BOUNDARY COUPLED WITH WEAK ISENTROPIC GLIDE
OVERTOP ALLOWING FOR 2-4 INCHES ACCUMULATIONS TO OCCUR. RESULTANT
COLD POOL FROM THIS RAIN IS PUSHING SOUTH TOWARDS THE I-20 CORRIDOR
AND IS SERVING AS A CONVERGENT FOCUS FOR SHOWER DEVELOPMENT. AS WE
DESTABILIZE THIS BOUNDARY WILL SLOWLY WASH OUT IN CENTRAL AND EAST
MS WHILE GENERAL DIURNAL TSTORMS DEVELOP. THIS COLD POOL INTERSECTS
A WELL PRONOUNCED LINEAR TSTORM COMPLEX NOW IN THE THE ARKLATEX
ATTENDANT TO A WELL DEFINED S/WV TROUGH WITH INCREASING MID LEVEL
FLOW 40-50 KT AND LOCALIZED POCKETS OF ENHANCED SRH /200-300 M2/S2
NEAR THE INTERSECTION. WITH PROGGED DESTABILIZATION NEAR 2000 J/KG
MLCAPE...THIS ENVIRONMENT WILL SUPPORT STRONG TO SEVERE STORMS
CAPABLE OF DAMAGING WINDS OF 60 MPH QUARTER SIZED HAIL AND ONE OR
TWO TORNADOES CAN NOT BE RULED OUT. GREATEST TORNADO RISK WILL BE
IN AR TOWARDS THE FAR NW DELTA WHERE LOW-LVL SHEAR WILL BE
MAXIMIZED. FOR TIMING...LINE WILL ENCROACH ON MS RIVER NEAR 4-5PM BE
NEAR THE I-55 CORRIDOR NEAR 7-8PM AND EAST MS TOWARDS 9-11PM.

ALSO OF NOTE IS CONTEMPLATION OF A FLASH FLOOD WATCH...GIVEN RAIN
THIS MORNING AND EXPECTED TOTALS FROM NEXT 24 HOURS...FEEL A FLASH
FLOOD WATCH MAY BE NECESSARY FOR N/NW PORTIONS OF THE REGION. WILL
EVALUATE LATEST GUIDANCE FOR FINAL DETERMINATION. /ALLEN/

&&

.AVIATION...ALL SITES ARE CURRENTLY VFR THIS MORNING AND THIS WILL
CONTINUE FOR THE NEXT FEW HOURS. SHORES AND THUNDERSTORMS WILL
MOVE INTO THE WESTERN PORTIONS OF THE AREA THIS AFTERNOON AND
EVENTUALLY INTO THE CENTRAL AND EASTERN PORTIONS THIS AFTERNOON INTO
EARLY EVENING. EXPECT MVFR POSSIBLY IFR CONDITIONS IN INTERMITTENT
STORMS AS THEY MOVE ACROSS THE AREA. CHANCES FOR SHOWERS AND STORMS
WILL CONTINUE THROUGH MUCH OF THE PERIOD. WINDS WILL AGAIN BE
SOUTHERLY TODAY BETWEEN 5-10 KNOTS.  EXPECTED GUSTY WINDS IN AND
AROUND ANY CONVECTION. /15/

&&

.PREV DISCUSSION... /ISSUED 419 AM CDT MON JUN 9 2014/

SHORT TERM...TODAY THROUGH TUESDAY NIGHT...AN ACTIVE PATTERN
CONTINUES ACROSS THE FORECAST AREA OVER THE NEXT 48 HOURS WITH AT
LEAST A FEW MORE ROUNDS OF SHOWERS AND STORMS EXPECTED DURING THE
PERIOD.  CONVECTION HAS WEAKENED A BIT THROUGH THE NIGHT AS IT'S
MOVED EAST ACROSS THE NORTHERN HALF OF THE CWA.  WITH A FRONT HUNG
UP ACROSS NORTH MISSISSIPPI...SCATTERED CONVECTION SHOULD CONTINUE
TO PLAGUE LOCATIONS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR
THIS MORNING INTO THE AFTERNOON.

AS WE MOVE THROUGH THE MID-AFTERNOON AND EVENING HOURS...CONVECTION
SHOULD BEGIN INCREASING ACROSS THE AREA...PARTICULARLY IN THE
WEST...AS A RESULT OF DAYTIME HEATING IN ADVANCE OF A DISTURBANCE
ROTATING AROUND AN UPPER LOW AND AHEAD OF ITS ATTENDANT COLD FRONT
APPROACHING FROM THE WEST.  THIS LOOKS TO BE THE CAUSE FOR ANOTHER
ROUND OF STORMS THAT'LL AFFECT THE CWA FROM LATE THIS AFTERNOON INTO
LATE TONIGHT...PRIMARILY ALONG AND NORTH OF THE INTERSTATE 20
CORRIDOR.

AGAIN...WITH SUFFICIENT INSTABILITY AND ADEQUATE WIND SHEAR SOME
SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS BEING THE PRIMARY
CONCERN TODAY.  WHILE LAPSE RATES WILL BE MARGINAL...HAIL RANGING
FROM DIME TO QUARTER SIZE CAN'T BE RULED OUT EITHER.  IN ADDITION...
WITH SUCH A DEEPLY MOIST AIR MASS OVER THE REGION...ANY ACTIVITY
WILL LIKELY PRODUCE SOME HEAVY DOWNPOURS.

ACTIVITY OVERNIGHT TONIGHT SHOULD WEAKEN A BIT AS A RESULT OF
DIURNAL MINS AND WEAKENING ASCENT.  HOWEVER...WITH THE COLD FRONT
AND UPPER LOW KNOCKING ON OUR DOOR JUST WEST OF THE CWA BY DAY BREAK
TUESDAY...SHOWERS AND STORMS IN THE FORM OF A SQUALL-LINE SHOULD
BEGIN MOVING INTO MY WESTERN ZONES TUESDAY MORNING...AND SHIFTING
EASTWARD THROUGH THE COURSE OF TUESDAY INTO TUESDAY NIGHT AS THE
FRONT AND UPPER TROUGH PUSH INTO AND THROUGH THE CWA.

THE POTENTIAL FOR SEVERE STORMS WILL ALSO EXIST ON TUESDAY AS THIS
LINE ADVANCES EAST ACROSS THE CWA.  ONCE AGAIN...ADEQUATE
INSTABILITY AND WINDS SHEAR WILL RESULT IN THE PRIMARY HAZARD BEING
DAMAGING WINDS. LAPSE RATES WILL AGAIN BE MARGINAL...AND HAIL CAN'T
BE RULED OUT...PARTICULARLY ACROSS SOUTH MISSISSIPPI WHERE SLIGHTLY
BETTER INSTABILITY AND LAPSE RATES WILL EXIST. ALSO...WITH THESE
MULTIPLE ROUNDS OF CONVECTION EXPECTED IN SUCH A MOIST AIR MASS AND
HEAVY RAINFALL POSSIBLE WITH ANY ACTIVITY...A FLASH FLOOD WATCH MAY
BE NEEDED ACROSS A PORTION OF THE CWA AT SOME POINT. /19/

LONG TERM...WEDNESDAY THROUGH MONDAY...COME WEDNESDAY MORNING THE
CLOSED LOW WILL BE OVER THE MID MISSISSIPPI VALLEY WITH THE MID
LEVEL TROUGH AXIS EXTENDING SOUTH OVER OUR CWA. THE LOW WILL OPEN UP
AND WEAKEN AS THE TROUGH SHIFTS EAST OF OUR CWA THROUGH THE DAY. PWS
WILL STILL BE AROUND AN INCH AN A HALF WEDNESDAY MORNING AND
DECREASE TO NEAR AN INCH DURING THE AFTERNOON AS THE TROUGH AXIS
SHIFTS EAST. INSTABILITY LOOKS TO BE LIMITED TO MAINLY SOUTH OF
INTERSTATE 20. THERE WILL STILL BE SOME PRECIPITATION IN THE EAST
DURING THE EARLY EVENING HOURS BUT THE RAIN WILL END OVERNIGHT. WEAK
SHORTWAVE RIDGING WILL MOVE OVER OUR CWA THURSDAY. SURFACE RIDGING
ALONG THE NORTHERN GULF WILL MAINTAIN LOW LEVEL MOISTURE AND A FEW
STORMS WILL BE POSSIBLE DURING MAX HEATING THURSDAY. THIS ACTIVITY
WILL DISSIPATE THURSDAY EVENING WITH THE LOSS OF DAYTIME HEATING BUT
ANOTHER SHORTWAVE APPROACHING FROM THE NORTHWEST WILL MAINTAIN RAIN
CHANCES OVERNIGHT ACROSS THE NORTHWEST PORTIONS OF OUR AREA. RAIN
CHANCES WILL INCREASE FRIDAY BUT MODELS DIFFER WITH THE EVOLUTION OF
THIS WAVE. THE GFS HAS A DEEPER SURFACE LOW WHILE THE ECMWF CLOSES
OFF A WEAK MID LEVEL LOW OVER OUR CWA FRIDAY. THE GFS IS DRIER BY
SATURDAY FOR OUR NORTHERN ZONES BY DROPPING THE COLD FRONT SOUTH OF
INTERSTATE 20 FRIDAY AND THEN STALLING IT SATURDAY ACROSS OUR
SOUTHERN ZONES. THE ECMWF STALLS A MUCH WEAKER FRONT JUST NORTH OF
OUR AREA AND IS SLOW IN MOVING THE CLOSED LOW NORTH OF OUR CWA
SUNDAY. THIS WOULD KEEP RAIN CHANCES OVER MOST OF OUR CWA INTO
SUNDAY. HAVE LEANED TOWARD THE ECMWF THIS FCST AND GONE ABOVE GFSMOS
POPS NEXT WEEKEND. MID LEVEL RIDGING STRENGTHENS OVER OUR CWA FROM
THE SOUTHWEST WHILE SURFACE RIDGING CONTINUES JUST SOUTH OF OUR CWA
ALONG THE GULF COAST. DIURNALLY DRIVEN ISOLATED TO SCATTERED
COVERAGE OF STORMS IS EXPECTED. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       87  71  84  67 /  48  80  59  41
MERIDIAN      88  71  84  67 /  41  62  58  55
VICKSBURG     88  71  84  65 /  70  88  52  29
HATTIESBURG   89  74  86  69 /  21  25  59  41
NATCHEZ       87  72  84  67 /  47  47  63  26
GREENVILLE    85  71  83  66 / 100  97  40  26
GREENWOOD     85  71  83  65 /  79  96  49  36

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

ALLEN/15/19/22
Hazardous weather outlook, Jun 9, 6:05 AM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
605 AM CDT MON JUN 9 2014

ARZ074-075-LAZ007>009-015-016-023>025-MSZ034>045-047-048-053-
092200-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-WARREN-HINDS-CLAIBORNE-
605 AM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHWEST
MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TODAY THROUGH TONIGHT...

SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH
TONIGHT. WIND GUSTS TO 60 MPH WILL BE THE PRIMARY HAZARD...BUT HAIL
CANNOT BE RULED OUT. A WEAK FRONT NEAR THE NORTHERN HALF OF THE
AREA...DAY TIME HEATING...AND SUBTLE EAST NORTHEAST MOVING UPPER LEVEL
DISTURBANCES WILL ALL HELP TO CONTINUE THE INITIATION OF STORMS THIS
AFTERNOON INTO TONIGHT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND
HAIL ARE POSSIBLE FOR THE ENTIRE OUTLOOK AREA ON TUESDAY...AS A COLD
FRONT PUSHES EAST INTO THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TUESDAY.

MSZ018-019-025>033-092200-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-
605 AM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TODAY THROUGH TONIGHT

FLOODING
RISK...LIMITED
TIMING...TODAY THROUGH TONIGHT

SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH
TONIGHT. WIND GUSTS TO 60 MPH WILL BE THE PRIMARY HAZARD...BUT HAIL
CANNOT BE RULED OUT. A WEAK FRONT NEAR THE NORTHERN HALF OF THE
AREA...DAY TIME HEATING...AND SUBTLE EAST NORTHEAST MOVING UPPER LEVEL
DISTURBANCES WILL ALL HELP TO CONTINUE THE INITIATION OF STORMS THIS
AFTERNOON INTO TONIGHT.

HEAVY RAINFALL RESULTING IN LOCALIZED FLASH FLOODING IS ALSO
POSSIBLE ACROSS THE AREA TODAY INTO TONIGHT AS A COUPLE OF ROUNDS OF
SHOWERS AND STORMS ARE EXPECTED TO MOVE ACROSS THE AREA.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND
HAIL ARE POSSIBLE FOR THE ENTIRE OUTLOOK AREA ON TUESDAY...AS A COLD
FRONT PUSHES EAST INTO THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TUESDAY.

LAZ026-MSZ046-049>052-054>066-072>074-092200-
CONCORDIA-KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
605 AM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND
HAIL ARE POSSIBLE FOR THE ENTIRE OUTLOOK AREA ON TUESDAY...AS A COLD
FRONT PUSHES EAST INTO THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TUESDAY.

19

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
WPC EXCESSIVE RAINFALL DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
WPC DAY 1 THROUGH 7 QPF...
   WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
   WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Jun 9, 6:07 AM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
607 AM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     TSTM WND DMG     10 S PHILADELPHIA       32.63N 89.11W
06/09/2014                   NESHOBA            MS   EMERGENCY MNGR

            TREES DOWN ACROSS SOUTHERN PORTIONS OF THE COUNTY
            INCLUDING A TREE DOWNED ON A MOBILE HOME TRAPPING A THREE
            YEAR OLD.

&&

MME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:01 PM CDTSpecial Weather StatementJANNoxubee29 min
Jun 8, 7:02 PM CDTSevere Thunderstorm WarningJANGrenada, Montgomery, Webster43 min
Jun 8, 7:43 PM CDTSpecial Weather StatementJANWebster32 min
Jun 8, 9:14 PM CDTSevere Thunderstorm WarningJANIssaquena61 min
Jun 8, 10:14 PM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Yazoo61 min
Jun 8, 10:59 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sunflower61 min
Jun 8, 11:11 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo64 min
Jun 8, 11:45 PM CDTSpecial Weather StatementJANHinds30 min
Jun 9, 12:01 AM CDTSpecial Weather StatementJANCarroll, Montgomery59 min
Jun 9, 12:07 AM CDTSpecial Weather StatementJANMadison43 min
Jun 9, 12:23 AM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin52 min
Jun 9, 12:46 AM CDTSpecial Weather StatementJANGrenada19 min
Jun 9, 1:04 AM CDTSevere Thunderstorm WarningJANLeake, Scott56 min
Jun 9, 1:28 AM CDTSevere Thunderstorm WarningJANNeshoba, Newton62 min
Jun 9, 5:50 AM CDTFlash Flood WarningJANCarroll, Grenada, Leflore, Montgomery3 hr
Jun 9, 12:19 PM CDTSpecial Weather StatementJANHolmes31 min
Jun 9, 1:41 PM CDTRiver Flood WarningJANClay6 days
Jun 9, 1:42 PM CDTRiver Flood WarningJANCarroll, Leflore3 days
Jun 9, 2:31 PM CDTSpecial Weather StatementJANBolivar44 min
Jun 9, 3:23 PM CDTSpecial Weather StatementJANWashington32 min
Jun 9, 3:39 PM CDTSevere Thunderstorm WarningJANWashington51 min
Jun 9, 3:48 PM CDTSevere Thunderstorm WarningJANClaiborne, Warren57 min
Jun 9, 3:54 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Washington, Yazoo51 min
Jun 9, 4:17 PM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Warren, Yazoo58 min
Jun 9, 4:22 PM CDTSevere Thunderstorm WarningJANBolivar, Humphreys, Leflore, Sunflower41 min
Jun 9, 4:26 PM CDTSpecial Weather StatementJANSmith29 min
Jun 9, 4:40 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Holmes, Leflore, Yazoo65 min
Jun 9, 4:43 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Jefferson, Warren62 min
Jun 9, 4:49 PM CDTSevere Thunderstorm WarningJANHinds, Holmes, Madison, Rankin, Yazoo56 min
Jun 9, 4:52 PM CDTSevere Thunderstorm WarningJANSimpson, Smith36 min
Jun 9, 4:55 PM CDTSpecial Weather StatementJANWebster45 min
Jun 9, 5:03 PM CDTSevere Thunderstorm WarningJANWebster57 min
Jun 9, 5:09 PM CDTSevere Thunderstorm WarningJANNewton, Scott46 min
Jun 9, 5:10 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott65 min
Jun 9, 5:17 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Grenada, Holmes, Montgomery58 min
Jun 9, 5:32 PM CDTSevere Thunderstorm WarningJANClay, Webster58 min
Jun 9, 5:45 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison, Rankin, Scott60 min
Jun 9, 5:49 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Montgomery, Winston41 min
Jun 9, 6:07 PM CDTSevere Thunderstorm WarningJANSimpson, Smith38 min
Jun 9, 6:18 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Clay, Montgomery, Oktibbeha, Webster and 1 more57 min
Jun 9, 6:23 PM CDTSevere Thunderstorm WarningJANNeshoba, Newton67 min
Jun 9, 6:53 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Noxubee, Oktibbeha, Winston52 min
Jun 8, 7:30 PM CDTSevere Thunderstorm WarningJANMorehouse75 min
Jun 8, 8:26 PM CDTSevere Thunderstorm WarningJANMorehouse, West Carroll64 min
Jun 9, 2:39 PM CDTSevere Thunderstorm WarningJANFranklin, Morehouse, Richland51 min
Jun 9, 3:00 PM CDTSpecial Weather StatementJANEast Carroll30 min
Jun 9, 3:08 PM CDTSevere Thunderstorm WarningJANFranklin52 min
Jun 9, 3:17 PM CDTSevere Thunderstorm WarningJANEast Carroll, West Carroll43 min
Jun 9, 3:30 PM CDTSevere Thunderstorm WarningJANEast Carroll, Franklin, Madison, Richland45 min
Jun 9, 3:31 PM CDTSpecial Weather StatementJANTensas29 min
Jun 8, 8:56 PM CDTSpecial Weather StatementJANAshley44 min
Jun 8, 9:29 PM CDTSpecial Weather StatementJANChicot61 min
Jun 9, 12:51 PM CDTSpecial Weather StatementJANAshley44 min
Jun 9, 2:12 PM CDTSpecial Weather StatementJANAshley43 min

Nearby

Flash Flood Watches in Mississippi, 2014Flash Flood Watches in Louisiana, 2014Flash Flood Watches in Arkansas, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.